Alert archive / Missouri / River Flood Warnings in 2018
River Flood Warning 35, NWS Springfield, MO
NWS Springfield, MO issued this river flood warning at Jun 9, 2018, 12:44 PM CDT for Shannon County, Missouri. It took effect at Jun 10, 2018, 1:00 AM CDT. It was in force for 3 hr.
The area
The outline as issued.
The facts
- Issued
- Jun 9, 2018, 12:44 PM CDT (17:44 UTC)
- In effect from
- Jun 10, 2018, 1:00 AM CDT
- Expired
- Jun 10, 2018, 3:41 AM CDT
- In force
- 3 hr
- Issued by
- NWS Springfield, MO
- Area
- Storm-based polygon
- Flood severity
- Minor
County Shannon County, MO
The radar
The Springfield radar (KSGF), 173 km from the middle of the area, began a volume at 17:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Jacks Fork at Alley Spring (ALYM7). The gauge peaked at 3.74 ft at Jun 10, 2018, 10:00 AM CDT.
- Action stage
- 5.3 ft
- Minor stage
- 9 ft
- Moderate stage
- 12 ft
- Major stage
- 16 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 07065495, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
601
WGUS43 KSGF 091744
FLWSGF
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Springfield MO
1244 PM CDT Sat Jun 9 2018
...The National Weather Service in Springfield has issued a Flood
Warning for the following river in Missouri...
Jacks Fork at Alley Spring affecting Shannon County.
.Heavy rainfall received in the Jacks Fork River Basin yesterday
afternoon and this morning will cause river levels to
rise to flood stage.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Those with property and livestock along the river should continue to
monitor river conditions.
Additional river information can be found on our Advanced Hydrologic
Prediction Service page at http://water.weather.gov/ahps2/
index.php?wfo=sgf
&&
MOC203-100542-
/O.NEW.KSGF.FL.W.0035.180610T0600Z-180610T1200Z/
/ALYM7.1.ER.180610T0600Z.180610T0600Z.180610T0600Z.NO/
1244 PM CDT Sat Jun 9 2018
...For the Jacks Fork at Alley Spring...
* At 12:30 PM Saturday The stage was 3.2 feet.
* Flood stage is 9.0 feet.
* Minor flooding is forecast.
* Forecast...The river is expected to rise to near flood stage around
midnight.
* Impact...At 9.0 feet...Flood Stage. Water impacts Alley Spring
Campground. Water rises to near one foot in depth at the 600, 800
and 900 loop camp sites.
&&
FLOOD OBSERVED FORECAST 7 AM
LOCATION STAGE STAGE DAY TIME Sun Mon Tue
Jacks Fork River Basin
Alley Spring 9 3.2 Sat 12 PM 8.7 3.5 3.0
&&
LAT...LON 3717 9139 3711 9140 3710 9150 3711 9152
3717 9150
$$2 follow-up statements
845
WGUS83 KSGF 100016
FLSSGF
Flood Statement
National Weather Service Springfield MO
716 PM CDT Sat Jun 9 2018
...The Flood Warning continues for the following rivers in
Missouri...
Jacks Fork at Alley Spring affecting Shannon County
.Heavy rainfall over the upper and middle portions of the Jacks River
Basin will cause river levels to rise near flood stage.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive through flowing water. Nearly half of all flood
fatalities are vehicle related. As little as 6 inches of water may
cause you to lose control of your vehicle. Two feet of water will
carry most vehicles away.
Stay tuned to NOAA Weather Radio for updates or local media for
updates.
Additional river information can be found on our Advanced Hydrologic
Prediction Service page at http://water.weather.gov/ahps2/
index.php?wfo=sgf
&&
MOC203-101200-
/O.CON.KSGF.FL.W.0035.180610T0600Z-180610T1200Z/
/ALYM7.1.ER.180610T0600Z.180610T0600Z.180610T0600Z.NO/
716 PM CDT Sat Jun 9 2018
...For the The Jacks Fork at Alley Spring...
* At 6:30 PM Saturday The stage was 3.6 feet.
* Flood stage is 9.0 feet.
* Forecast...The river is expected to rise to near flood stage around
midnight.
* Impact...At 9.0 feet...Flood Stage. Water impacts Alley Spring
Campground. Water is one foot in depth at the 600, 800 and 900 loop
camp sites.
&&
FLOOD OBSERVED FORECAST 7 AM
LOCATION STAGE STAGE DAY TIME Sat Sun Mon
Jacks Fork River Basin
Alley Spring 9 3.6 Sat 06 PM 8.7 3.5 3.0
&&
LAT...LON 3717 9139 3711 9140 3710 9150 3711 9152
3717 9150
$$084
WGUS83 KSGF 100841
FLSSGF
Flood Statement
National Weather Service Springfield MO
341 AM CDT Sun Jun 10 2018
...The Flood Warning is cancelled for the following rivers in
Missouri...
Jacks Fork at Alley Spring affecting Shannon County
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Stay tuned to NOAA Weather Radio for updates or local media for
updates.
Additional river information can be found on our Advanced Hydrologic
Prediction Service page at http://water.weather.gov/ahps2/
index.php?wfo=sgf
&&
MOC203-100911-
/O.CAN.KSGF.FL.W.0035.000000T0000Z-180610T1200Z/
/ALYM7.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
341 AM CDT Sun Jun 10 2018
The Flood Warning has been cancelled for:
The Jacks Fork at Alley Spring.
* At 3:30 AM Sunday The stage was 3.5 feet.
* Flood stage is 9.0 feet.
* Forecast...The river will crest below flood stage at 3.7 feet this
morning.
* Impact...At 9.0 feet...Flood Stage. Water impacts Alley Spring
Campground. Water is one foot in depth at the 600, 800 and 900 loop
camp sites.
&&
FLOOD OBSERVED FORECAST 7 AM
LOCATION STAGE STAGE DAY TIME Sun Mon Tue
Jacks Fork River Basin
Alley Spring 9 3.5 Sun 03 AM 3.7 3.4 3.0
&&
LAT...LON 3717 9139 3711 9140 3710 9150 3711 9152
3717 9150
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this river flood warning went out at Jun 9, 12:41 PM CDT, 3 minutes earlier.
Area forecast discussion, Jun 9, 12:41 PM CDT, 3 minutes before
Area Forecast Discussion National Weather Service Springfield MO 1241 PM CDT Sat Jun 9 2018 ...Update to Aviation Discussion for 18Z Tafs... .SHORT TERM...(Today and tonight) Issued at 157 AM CDT Sat Jun 9 2018 Isolated showers and storms will be possible today mainly across the eastern Ozarks generally east of Highway 65. A weakening upper level ridge will push eastward through the day with a few weak short waves moving through the upper level flow. The combination of the shortwaves, the moist airmass in place and daytime heating will be the fuel for any storms that can develop. Afternoon temperatures will again climb into the upper 80s to lower 90s. No organized storms are expected but a strong storm would be possible. One limiting factor will be the southwesterly surface flow that will begin to bring some slightly drier air originating from west Texas. This is the primary reason storm chances are much smaller across the Western Ozarks and southeast Kansas. The drier air will continue to filter into the region tonight and push rain chances eastward as it does. The ridge will also help with shifting the rainfall east. .LONG TERM...(Sunday through Friday) Issued at 157 AM CDT Sat Jun 9 2018 Sunday into Monday morning looks dry as the upper ridge and dry airmass remain over the area. This may be the only period for next week that does have near zero chances for rain however. A cold front will move across the plains and through the Ozarks Monday evening into Tuesday morning. This will bring chances for showers and storms to the area. The front lift will be weak however and strong to severe storm development will be limited at best. The good part is that most of the area could see some rain. As the front sags south, it will stall and hang up along the Missouri/Arkansas line. The upper level flow is also expected to become zonal or west to east once the front begins to stall. This combination will allow for a period of wet weather across the region through the end of next week as any short waves moving through the upper level flow would help to develop showers and storms. There appears to be several shortwaves in the models through the week with a least slight chances for rain every day. The later in the week the chances are less confident as models do begin to have diverging solutions, but the general trend for rainfall remains. Temperatures will remains in the upper 80s to lower 90s each day for highs Through this weekend and into next weekend as the overall flow, both surface and upper level keep the region summer like despite the chancing upper level flow and a more southerly vs southwesterly surface flow. && .AVIATION...(For the 18Z TAFS through 18Z Sunday afternoon) Issued at 1240 PM CDT Sat Jun 9 2018 South to southwesterly winds and VRF conditions will occur across the area through the the TAF period. Isolated storms will be possible this afternoon, but this activity should remain east of the TAF sites. && .SGF WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE. && SHORT TERM...Hatch LONG TERM...Hatch AVIATION...Wise
Hazardous weather outlook, Jun 9, 10:16 AM CDT, 2 hours 28 minutes before
Hazardous Weather Outlook National Weather Service Springfield MO 1016 AM CDT Sat Jun 9 2018 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-101530- Bourbon-Crawford-Cherokee-Benton-Morgan-Miller-Maries-Vernon- St. Clair-Hickory-Camden-Pulaski-Phelps-Barton-Cedar-Polk-Dallas- Laclede-Texas-Dent-Jasper-Dade-Greene-Webster-Wright-Newton- Lawrence-Christian-Douglas-Howell-Shannon-McDonald-Barry-Stone- Taney-Ozark-Oregon- 1016 AM CDT Sat Jun 9 2018 This Hazardous Weather Outlook is for portions of the Missouri Ozarks and extreme southeast Kansas. .DAY ONE...Today and Tonight. Weather hazards expected... Limited thunderstorm wind damage risk. Limited hail risk. Limited flooding risk. Limited lightning risk. Limited excessive heat risk. DISCUSSION... Isolated to scattered thunderstorms will continue to develop across the area this morning into this afternoon. The greatest coverage will occur across south central Missouri this morning. A few strong storms will be possible with gusty winds and hail up to the size of dimes the risk. Occasional cloud to ground lightning strikes and brief heavy rainfall can also be expected with the storms today. Where multiple storms track over the same location, a localized minor flood risk will also be possible. Heat index values will warm into the middle to upper 90s this afternoon into early this evening. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Above normal temperatures are expected to continue through the weekend into next week. Afternoon heat index values in the middle 90s to around 100 degrees will occur on a daily afternoon basis into next week. Scattered thunderstorms will impact the outlook area at times on a daily basis. A limited risk for a strong to severe storm will be possible but widespread organized severe weather is not expected. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight. && More detailed information can be accessed at: http://www.weather.gov/sgf/sitrep This product in graphical format...along with other weather... hydrological and climate information...at http://www.weather.gov/sgf Wise
In the hours before
Special weather statement, Jun 9, 7:04 AM CDT, 5 hours 40 minutes before
Special Weather Statement
National Weather Service Springfield MO
704 AM CDT SAT JUN 9 2018
MOZ098-091300-
Shannon MO-
704 AM CDT SAT JUN 9 2018
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN SHANNON COUNTY UNTIL 800
AM CDT...
At 703 AM CDT, Doppler radar was tracking a strong thunderstorm 9
miles northwest of Eminence, or 21 miles northeast of Mountain View.
This storm was nearly stationary.
Dime size hail and wind gusts up to 50 mph will be possible with this
storm.
Locations impacted include...
Current River State Park... Eminence...
Round Spring... West Eminence...
Alley Spring... Midridge...
LAT...LON 3706 9149 3727 9157 3742 9148 3741 9118
3738 9117 3732 9118 3731 9116 3726 9116
3725 9113
TIME...MOT...LOC 1203Z 324DEG 4KT 3725 9148
GaedeSpecial weather statement, Jun 9, 8:00 AM CDT, 4 hours 44 minutes before
Special Weather Statement
National Weather Service Springfield MO
800 AM CDT SAT JUN 9 2018
MOZ098-091400-
Shannon MO-
800 AM CDT SAT JUN 9 2018
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL SHANNON COUNTY UNTIL 900
AM CDT...
At 759 AM CDT, Doppler radar was tracking a strong thunderstorm near
Eminence, or 23 miles northeast of Mountain View, moving east at 20
mph.
Nickel size hail and wind gusts up to 50 mph will be possible with
this storm.
Locations impacted include...
Current River State Park... Winona...
Eminence... Alley Spring...
Midridge... Round Spring...
West Eminence...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3708 9113 3708 9122 3696 9122 3702 9150
3742 9143 3741 9117 3732 9118 3731 9116
3726 9116 3725 9112 3720 9112 3720 9109
3718 9109 3717 9107
TIME...MOT...LOC 1259Z 276DEG 17KT 3722 9138
GaedeSpecial weather statement, Jun 9, 9:40 AM CDT, 3 hours 4 minutes before
Special Weather Statement
National Weather Service Springfield MO
940 AM CDT SAT JUN 9 2018
MOZ066-091545-
Vernon MO-
940 AM CDT SAT JUN 9 2018
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN VERNON COUNTY UNTIL 1045
AM CDT...
At 939 AM CDT, Doppler radar was tracking a strong thunderstorm near
Rich Hill, moving east at 20 mph.
Dime size hail will be possible with this storm.
Locations impacted include...
Nevada... Walker...
Schell City... Richards...
Deerfield... Metz...
Harwood... Stotesbury...
Horton...
This includes Interstate 49 between mile markers 89 and 107.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3806 9461 3805 9424 3803 9423 3805 9421
3804 9419 3806 9415 3805 9412 3804 9411
3804 9410 3803 9406 3782 9407 3780 9462
TIME...MOT...LOC 1439Z 272DEG 18KT 3802 9428
GaedeLocal storm report, Jun 9, 12:36 PM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1236 PM CDT SAT JUN 9 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0605 PM HAIL 1 E AKERS 37.38N 91.54W
06/08/2018 E1.75 INCH SHANNON MO PUBLIC
THIS IS A DELAYED REPORT FROM FRIDAY
EVENING.
&&The office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 8, 7:07 PM CDT | Flash Flood Warning | SGF | Shannon | 2 hr |
| Jun 8, 7:13 PM CDT | Flash Flood Warning | SGF | Howell | 115 min |
| Jun 9, 5:53 AM CDT | Special Weather Statement | SGF | Dent | 52 min |
| Jun 9, 6:04 AM CDT | Severe Thunderstorm Warning | SGF | Dent | 41 min |
| Jun 9, 7:04 AM CDT | Special Weather Statement | SGF | Shannon | 56 min |
| Jun 9, 8:00 AM CDT | Special Weather Statement | SGF | Shannon | 60 min |
| Jun 9, 8:43 AM CDT | Areal Flood Advisory | SGF | Shannon | 6 hr |
| Jun 9, 9:19 AM CDT | Areal Flood Advisory | SGF | Dent | 6 hr |
| Jun 9, 9:40 AM CDT | Special Weather Statement | SGF | Vernon | 65 min |
| Jun 9, 2:21 PM CDT | Severe Thunderstorm Warning | SGF | Greene, Webster | 28 min |
Nearby
River Flood Warnings in Missouri, 2018Every river flood warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.